Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Alternating Chebyshev approximation


Author: Charles B. Dunham
Journal: Trans. Amer. Math. Soc. 178 (1973), 95-109
MSC: Primary 41A50
DOI: https://doi.org/10.1090/S0002-9947-1973-0318736-8
MathSciNet review: 0318736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An approximating family is called alternating if a best Chebyshev approximation is characterized by its error curve having a certain number of alternations. The convergence properties of such families are studied. A sufficient condition for the limit of best approximation on subsets to converge uniformly to the best approximation is given: it is shown that this is often (but not always) a necessary condition. A sufficient condition for the Chebyshev operator to be continuous is given: it is shown that this is often (but not always) a necessary condition.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A50

Retrieve articles in all journals with MSC: 41A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0318736-8
Keywords: Chebyshev approximation, alternation, subsets, Chebyshev operator
Article copyright: © Copyright 1973 American Mathematical Society